Alert archive / North Carolina / High Wind Warnings in 2022
High Wind Warning 2, NWS Blacksburg, VA
NWS Blacksburg, VA issued this high wind warning at Mar 12, 2022, 2:37 PM EST for Watauga County, North Carolina. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2022, 2:37 PM EST (19:37 UTC)
- Expired
- Mar 12, 2022, 7:16 PM EST
- In force
- 5 hr
- Issued by
- NWS Blacksburg, VA
County Watauga County, NC
The radar
The Knoxville radar (KMRX), 153 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
937 WWUS71 KRNK 121937 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 237 PM EST Sat Mar 12 2022 NCZ018-130345- /O.UPG.KRNK.WI.Y.0007.000000T0000Z-220313T0600Z/ /O.NEW.KRNK.HW.W.0002.220312T1937Z-220313T0600Z/ Watauga- Including the city of Boone 237 PM EST Sat Mar 12 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST SUNDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 60 mph. * WHERE...Watauga County. * WHEN...Until 1 AM EST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The cold wind chills as low as 5 below zero could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NCZ001-002-VAZ015>017-022-130345- /O.CON.KRNK.WI.Y.0007.000000T0000Z-220313T0600Z/ Ashe-Alleghany NC-Grayson-Carroll-Floyd-Roanoke- Including the cities of West Jefferson, Sparta, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, Roanoke, and Salem 237 PM EST Sat Mar 12 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...In Virginia, Grayson, Carroll, Floyd and Roanoke Counties. In North Carolina, Alleghany NC, Watauga and Ashe Counties. * WHEN...Until 1 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and weaker trees could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The cold wind chills as low as 5 below zero could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ003-019-020-VAZ007-009>014-018>020-023-024-032>035-WVZ042>044- 507-508-130345- /O.CON.KRNK.WI.Y.0007.000000T0000Z-220313T0600Z/ Surry-Wilkes-Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski- Montgomery-Craig-Alleghany VA-Bath-Botetourt-Rockbridge-Patrick- Franklin-Bedford-Amherst-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- Including the cities of Dobson, Wilkesboro, Yadkinville, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, New Castle, Clifton Forge, Covington, Hot Springs, Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, Amherst, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle 237 PM EST Sat Mar 12 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Portions of central, south central, southwest and west central Virginia, north central and northwest North Carolina and southeast West Virginia. * WHEN...Until 1 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and weaker trees could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The cold wind chills from 10 below zero in the higher mountain to the single digits in the piedmont could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ004-VAZ043>046-130000- /O.CON.KRNK.WI.Y.0007.000000T0000Z-220313T0000Z/ Stokes-Henry-Pittsylvania-Campbell-Appomattox- Including the cities of Danbury, Martinsville, Danville, Lynchburg, and Appomattox 237 PM EST Sat Mar 12 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 10 to 20 mph with gusts up to 50 mph expected. * WHERE...In Virginia, Henry, Pittsylvania, Appomattox and Campbell Counties. In North Carolina, Stokes County. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and weaker trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
048 WWUS71 KRNK 130016 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 716 PM EST Sat Mar 12 2022 NCZ018-130600- /O.CAN.KRNK.HW.W.0002.000000T0000Z-220313T0600Z/ /O.EXA.KRNK.WI.Y.0007.000000T0000Z-220313T0600Z/ Watauga- Including the city of Boone 716 PM EST Sat Mar 12 2022 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Watauga County. * WHEN...Until 1 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and weaker trees could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The cold wind chills from 10 below zero in the higher mountains to the single digits in the piedmont could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ004-VAZ043>046-130130- /O.EXP.KRNK.WI.Y.0007.000000T0000Z-220313T0000Z/ Stokes-Henry-Pittsylvania-Campbell-Appomattox- Including the cities of Danbury, Martinsville, Danville, Lynchburg, and Appomattox 716 PM EST Sat Mar 12 2022 ...WIND ADVISORY HAS EXPIRED... Wind speeds will gradually diminish through the rest of the evening. $$ NCZ001-002-VAZ015>017-022-130600- /O.CON.KRNK.WI.Y.0007.000000T0000Z-220313T0600Z/ Ashe-Alleghany NC-Grayson-Carroll-Floyd-Roanoke- Including the cities of West Jefferson, Sparta, Independence, Whitetop, Troutdale, Volney, Galax, Floyd, Roanoke, and Salem 716 PM EST Sat Mar 12 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...In Virginia, Grayson, Carroll, Floyd and Roanoke Counties. In North Carolina, Alleghany NC, Watauga and Ashe Counties. * WHEN...Until 1 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and weaker trees could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The cold wind chills as low as 10 below zero could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ003-019-020-VAZ007-009>014-018>020-023-024-032>035-WVZ042>044- 507-508-130600- /O.CON.KRNK.WI.Y.0007.000000T0000Z-220313T0600Z/ Surry-Wilkes-Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski- Montgomery-Craig-Alleghany VA-Bath-Botetourt-Rockbridge-Patrick- Franklin-Bedford-Amherst-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- Including the cities of Dobson, Wilkesboro, Yadkinville, Tazewell, Marion, Bland, Pearisburg, Wytheville, Radford, Pulaski, Blacksburg, New Castle, Clifton Forge, Covington, Hot Springs, Fincastle, Lexington, Buena Vista, Stuart, Rocky Mount, Bedford, Amherst, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle 716 PM EST Sat Mar 12 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Portions of southwest Virginia, north central and northwest North Carolina and southeast West Virginia. * WHEN...Until 1 AM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and weaker trees could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The cold wind chills as low as 10 below zero in the higher mountains, to the single digits in the foothills and piedmont could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this high wind warning went out at Mar 12, 1:49 PM EST, 48 minutes earlier.
Area forecast discussion, Mar 12, 1:49 PM EST, 48 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
149 PM EST Sat Mar 12 2022
.SYNOPSIS...
As a cold front moves away from the region, gusty northwest winds
will usher in cold air tonight. High pressure will build into our
region Sunday. We gradually warm back up early next week as high
pressure shifts offshore.
&&
.NEAR TERM /THROUGH SUNDAY/...
As of 149 PM EST Saturday...
Gusty winds and mountain snow showers and snow flurries tonight,
then high pressure for Sunday.
The low center and cold front will push east into the Atlantic ocean
this afternoon. Behind the front, gusty northwest winds will usher
in cold air and generate mountain snow showers and snow flurries.
The western upslope locations will receive the most snow. The
highest snow totals will occur over western Greenbrier County as
much as 5-8 inches along the highest peaks of the Grayson Highlands
(Mt Rogers) and possibly along the Clinch Mountains. With lighter
amounts across rest of mountains. Northwest winds will remain gusty
this afternoon into tonight. Then, winds start to weaken to
10-15 mph overnight as high pressure works in from the
southwest.
Wind will push wind chills as low as zero to 10 below in the higher
elevations by evening, and single digits elsewhere. Will continue to
mention these in the winter weather products, but will likely have
to have a wind chill advisory for tonight for at least the mountains
of western Greenbrier south to the NC High Country, once we get past
the snow event. The upslope snow should dissipate this evening.
It will be very cold tonight with low temperatures from the single
digits above zero to lower teens in the mountains, to upper teens in
the piedmont. Some record lows may be reached. See climate section
below. High pressure builds into our area Sunday. Cold conditions
will remain, but winds will gradually lighten by early afternoon
across our region. High temperatures will vary from the mid 30s in
the northwest mountains to the upper 40s in the Piedmont.
Moderate confidence in the Near Term Forecast Period.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 149 PM EST Saturday...
Temperatures trend milder to near seasonable conditions during this
portion of the forecast with rain return to southern parts of the
area Tuesday night.
A broad area of surface high pressure will be centered over the
Carolinas Sunday night into Tuesday. This position of the high will
allow for clockwise flow of air streaming into the area from the
south. This will initially mean only an increase in temperatures.
However, by the time we reach Tuesday into Tuesday night, an upper
low heading east through the Lower Mississippi Valley, will allow
for a more robust flow of moisture off the Gulf of Mexico into the
area. This flow will initially result in more cloud cover on Tuesday.
By Tuesday night, the position of the upper low will be over MS/AL
and we will start to see some patchy light rain reaching roughly the
southern third of the area with robust cloud cover for the remainder
of the forecast area.
Temperatures during this portion of the forecast to be around normal
on Tuesday and slightly above normal Wednesday.
Confidence in the above portion of the forecast is moderate to high.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
As of 100 PM EST Saturday...
The biggest question in the long term portion of the forecast is
whether or not the area will experience yet another Friday into
Saturday cold front passage.
For Wednesday into Wednesday night, we will be watching an upper low
track west to east across the Gulf Coast states, before turning
northeast across the coast of the Carolinas. There are subtle
differences in the timing and forecast track of this low. However,
there are enough similarities to have average confidence that the
north and northwest sections of the precipitation associated with
this system will cross our region. Coverage should be greatest
across the south and southeast sections, ongoing at daybreak
Wednesday, and concluding Thursday morning in the southeast. Other
than a few of the higher elevations of the New River Valley of
southwest Virginia seeing a small amount of snow early Wednesday
morning, rain is expected from this system Wednesday through
Wednesday night.
On Thursday, an upper level shortwave ridge will briefly build over
the region, before rapidly exiting to the east Thursday night. The
kicker to eject the ridge will be a deepening upper level low across
either the mid-Mississippi Valley or the western Great Lake region.
It will be the cold front associated with this low that is expected
to cross our area as early as Friday night per the GFS or around mid-
day Saturday per the Canadian solution or closer to Sunday morning
per the European solution. With a timing range of almost 48 hours,
confidence in the details of the forecast for Friday and Saturday is
low. Our forecast will continue to reflect a consensus of these
solutions with timing and associated weather closet to the Canadian
output.
Temperatures during this portion of the forecast are expected to be
above normal Thursday and Friday, and start trending cooler on
Saturday.
Confidence in the Wednesday/Thursday portion of the forecast is
moderate and low for the Friday/Saturday portion.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
As of 1237 PM EST Saturday...
MVFR SCT to BKN clouds with IFR/LIFR snow showers will
continue in the western mountains this afternoon into
tonight. The taf site with the best chance for IFR condition is
KBLF. VFR conditions with a scattered afternoon snow flurries
are expected for the east.
The bigger story will be northwest winds which will gust in
excess of 30-40 kts at times this afternoon, before diminishing
to 15-20kts tonight with gusts until late evening.
VFR conditions return Sunday for all taf sites. winds will
become west to southwest around 10 mph Sunday.
Moderate confidence in ceilings,visibilities and winds during
the TAF period.
Extended Aviation Discussion...
VFR Sunday night through Tuesday with high pressure in control.
Moisture lifts north across the region on Wednesday with the
potential for Sub- VFR conditions.Drier air returns for
Thursday.
&&
.CLIMATE...
As of 300 AM EST Saturday...
Very cold temperatures for March arrive today and
lows Sunday morning could be close to records.
Sunday March 13th
Station Record Low/Year Forecast Low
Roanoke 15/1998 17
Lynchburg 11/1998 17
Danville 18/1998 19
Blacksburg 8/1998 13
Bluefield 6/1960 10
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory until 1 AM EST Sunday for VAZ007-009>020-022>024-
032>035.
Winter Weather Advisory until 7 PM EST this evening for VAZ007-
009>011-015-020.
Wind Advisory until 7 PM EST this evening for VAZ043>046.
NC...Wind Advisory until 1 AM EST Sunday for NCZ001>003-018>020.
Winter Weather Advisory until 7 PM EST this evening for NCZ001-
018.
Wind Advisory until 7 PM EST this evening for NCZ004.
WV...Wind Advisory until 1 AM EST Sunday for WVZ042>044-507-508.
Winter Weather Advisory until 7 PM EST this evening for
WVZ042>044-507.
Winter Storm Warning until 1 AM EST Sunday for WVZ508.
&&
SYNOPSIS...KK/WP
NEAR TERM...KK
SHORT TERM...DS
LONG TERM...DS
AVIATION...KK/WP
CLIMATE...WPHazardous weather outlook, Mar 12, 11:09 AM EST, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 1109 AM EST Sat Mar 12 2022 NCZ002-003-019-020-VAZ012>014-016-017-022-023-032>034-131615- Alleghany NC-Surry-Wilkes-Yadkin-Wythe-Pulaski-Montgomery-Carroll- Floyd-Roanoke-Botetourt-Patrick-Franklin-Bedford- 1109 AM EST Sat Mar 12 2022 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. NCZ001-018-VAZ007-009>011-015-WVZ042>044-507-131615- Ashe-Watauga-Tazewell-Smyth-Bland-Giles-Grayson-Mercer-Summers- Monroe-Eastern Greenbrier- 1109 AM EST Sat Mar 12 2022 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Wind Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. WVZ508-131615- Western Greenbrier- 1109 AM EST Sat Mar 12 2022 ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST SUNDAY... ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... This Hazardous Weather Outlook is for southeast West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Winter Storm Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. NCZ004-VAZ043>046-131615- Stokes-Henry-Pittsylvania-Campbell-Appomattox- 1109 AM EST Sat Mar 12 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ005-006-VAZ058-059-131615- Rockingham-Caswell-Halifax-Charlotte- 1109 AM EST Sat Mar 12 2022 This Hazardous Weather Outlook is for north central North Carolina and south central Virginia. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ020-131615- Bath- 1109 AM EST Sat Mar 12 2022 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Wind Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. VAZ018-019-024-035-131615- Craig-Alleghany VA-Rockbridge-Amherst- 1109 AM EST Sat Mar 12 2022 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... This Hazardous Weather Outlook is for central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ047-131615- Buckingham- 1109 AM EST Sat Mar 12 2022 This Hazardous Weather Outlook is for central Virginia. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Mar 12, 1:54 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
154 PM EST SAT MAR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM SNOW 1 SSE BLUEFIELD 37.26N 81.21W
03/12/2022 M3.0 INCH MERCER WV PUBLIC
&&
ASLocal storm report, Mar 12, 2:05 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
205 PM EST SAT MAR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM SNOW 3 W BLOWING ROCK 36.12N 81.72W
03/12/2022 M1.0 INCH WATAUGA NC PUBLIC
REPORTED BY TRAINED SPOTTER.
&&Local storm report, Mar 12, 2:09 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
209 PM EST SAT MAR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM SNOW MOUNTAIN GROVE 38.10N 79.88W
03/12/2022 E2.0 INCH BATH VA PUBLIC
VIA SOCIAL MEDIA.
&&
ASLocal storm report, Mar 12, 2:13 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
213 PM EST SAT MAR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM SNOW 1 E FLATWOOD 36.55N 81.61W
03/12/2022 E2.0 INCH ASHE NC PUBLIC
&&Local storm report, Mar 12, 2:19 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
219 PM EST SAT MAR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 2 NE BLACKSBURG 37.25N 80.39W
03/12/2022 M1.8 INCH MONTGOMERY VA PUBLIC
&&Local storm report, Mar 12, 2:28 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
228 PM EST SAT MAR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM SNOW 3 NW AMHERST 37.62N 79.08W
03/12/2022 M0.1 INCH AMHERST VA PUBLIC
REPORTED BY TRAINED SPOTTER.
&&The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:41 AM EST | Special Weather Statement | RNK | Caswell, Rockingham | 34 min |
Nearby
High Wind Warnings in North Carolina, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.